|Wasting only for people on meds?
May 31, 2002
I have been + for over a year and have not started any med program but have monitored my levels on a quarterly basis. I have experienced dramatic weight loss during one particular quarter during this past year. I attributed it to a stressful time in my life however, it isn't coming back and I am a little concerned. Is wasting something only for people on meds or can it happen to any pos person regardless of meds? Is loss of appetite common? I've never had much consciousness of my diet and am starting to, I just don't want to panic and start packing on the pounds if my body doesn't want them.
Response from Ms. Fields-Gardner
Wasting occurs for a few good reasons, mostly in the categories of "starvation" and "physical stress" and regardless of the use of medications.
Starvation can happen when you don't eat enough, you don't absorb enough, or you lose too much (usually vomiting or diarrhea). Physical stress leads to weight loss by increasing your calorie and protein needs, changing the way your body uses nutrients, and increasing losses.
It will be important to get this checked out! Start by looking at what a good weight would be for you and get a body composition evaluation done. Find out what calorie level you may need to become and maintain a healthy weight and body composition and sprinkle that with exercise to make sure that if you need to lose weight, you have a better chance of restoring what you need.
It is worth seeking advice from a dietitian who can do a full evaluation and set you up with recommendations. Keeping your weight at a good and stable level is as important to your health and survival as other treatments. Best wishes!
lipodystrophy causes hernias
- Will Pep Failures Usually Be Caught Six Weeks After Exposure?
- Would Like To See Images Of Aids Sores On Body
- Can Hiv Cause Chronic Inflammation In The Stomach?
- Hiv Lower Back Pains
- How Long Does Hiv Stay In Your Body Before You Know You Have It?
- What Is Reactive Result On Hepatitis C Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.